Lyrica/Cymbalta - how long for side effects or help

mamadeesix
mamadeesix Member Posts: 83
edited 17. May 2018, 13:41 in Living with Arthritis archive
So.....I know it's only been a week. But this Lyrica/Cymbalta combo has me feeling like crap!

I have read enough to know that this can happen. Dizzy, nauseous, spacey, headache, TIRED. Generally feel terrible.

And it's done nothing to help any joint pain or tendon pain.

Again, I know it's only been a week.

Does anyone have experience with how long the initial side effects can last?

And if I really do just have RA and/or OA, will any of this stuff do anything except make me feel worse?

I'm trying to do what the doc. wants.....I want to ride out this drug trial. But right now.....wow.

Comments

  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    Presumably the idea is to relieve some of the pain not make you feel worse :wink: However, although I've never taken either med, I think lyrica / pregabalin is usually taken at night to ensure sleep and I think people end up taking it about 3-4 hours before going to bed for best results.

    Cymbalta I've never heard of. You could try entering the name in the Arthritis Care search engine above right and see if any former threads come up.
  • mamadeesix
    mamadeesix Member Posts: 83
    edited 30. Nov -1, 00:00
    Thanks, I will do that.

    I also have a call in to my doctor, because I just feel terrible. All my pain is exactly the same.

    But the side effects are terrible. I am like a zombie. Totally spaced out and so tired. I am quite sure I shouldn't be driving....I had to be careful walking down the steps!

    We'll see what she says. If these are normal side effects and usually go away after a couple weeks (it's been almost that) than maybe I'll wait it out.

    But man......it's hard to live like this. I feel awful. I"ll be careful not to say I feel like **** again, I see I got a "deleted word." Ooops.
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    I think it's a kind of trade-off - either pain or being spaced out. You can, unfortunately end up with both in some cases which is why some of us opt for the devil we know (pain) rather than the devil we don;'t know.

    I think, over here, many of the stronger painkillers carry a warning not to drive.

    Good luck with the doc.
  • mamadeesix
    mamadeesix Member Posts: 83
    edited 30. Nov -1, 00:00
    Yeah, I will see what she says.

    This trade off so far, is no trade off. It hasn't helped any pain what-so-ever. The pain is all still there, only now I can barely function b/c of the side effects.

    I have read some side effects are "normal" and can last a week or two. I just don't know if what I'm experiencing is in the normal range and will go away, or if it means I should give it up.

    Hopefully, my doc. will answer that question.
  • mamadeesix
    mamadeesix Member Posts: 83
    edited 30. Nov -1, 00:00
    Dr. said to stop the Cymbalta. Just do the Lyrica for now and see if I can ride out those side effects. In a couple weeks, if it still has done nothing for my pain, or if these side effects don't get better, I'll stop that too.

    Since I increased my Lyrica dose at the same time I started the Cymbalta, there's really no way to know which drug is causing the major problems.

    Here's hoping that stopping the Cymbalta helps. I'm tired of walking around (when I'm not sleeping!) feeling drunk and sick.
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    I think it's a good move. I've never seen the point in taking pain-relieving meds that don't, even without side-effects. Unfortunately, with most of these meds, we can only suck it and see. (Usually swallow it and see :wink: )
  • mamadeesix
    mamadeesix Member Posts: 83
    edited 30. Nov -1, 00:00
    Yep. I know I have to jump through this hoop to move forward in this process.

    It's just too bad this hoop means weeks and weeks of feeling like this. If it helped the pain, it still wouldn't be worth it.....the cure makes me feel worse than the pain.

    As it is, with it not helping the pain......now I just have both things.
    Hard to function like this.

    I burned two batches of cookies in a row (while I was sitting in the kitchen) and then went off and forgot the oil on the burner for lunch. Came back upstairs and the pan was smoking.

    Take out pizza for dinner.

Who's Online

53
jamieA
jamieA
noddingtonpete
noddingtonpete
+51 Guests